Alert archive / Montana / Tornado Warnings in 2007
Tornado Warning 7, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 24, 2007, 9:26 PM MDT for Phillips County, Valley County, Montana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 9:26 PM MDT (03:26 UTC)
- Expired
- Jun 24, 2007, 9:47 PM MDT
- In force
- 21 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 50 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2580 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KGGW 250326 TORGGW MTC071-105-250400- /O.NEW.KGGW.TO.W.0007.070625T0326Z-070625T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 926 PM MDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... EASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA... WESTERN VALLEY COUNTY IN NORTHEAST MONTANA... * UNTIL 1000 PM MDT. * AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF THE BENTONITE PLANT...OR ABOUT 32 MILES SOUTHEAST OF MALTA...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... THE BENTONITE PLANT AROUND 940 PM MDT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4799 10748 4793 10728 4823 10688 4835 10726 $$ 92 WEATHER.GOV/GLASGOW
1 follow-up statement
000 WWUS55 KGGW 250347 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 947 PM MDT SUN JUN 24 2007 MTC071-105-250357- /O.CAN.KGGW.TO.W.0007.000000T0000Z-070625T0400Z/ PHILLIPS-VALLEY- 947 PM MDT SUN JUN 24 2007 ...THE TORNADO WARNING FOR WESTERN VALLEY AND EASTERN PHILLIPS COUNTIES IS CANCELLED... AT 943 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4799 10748 4793 10728 4823 10688 4835 10726 $$ 92 WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 24, 9:18 PM MDT, 8 minutes earlier.
Area forecast discussion, Jun 24, 9:18 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 918 PM MDT SUN JUN 24 2007 .SHORT TERM...FOR NORTHEAST MONTANA...REST OF TONIGHT... NO UPDATES AT THIS TIME. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM SOUTH OF THE MISSOURI RIVER. SEVERE SEVERE THUNDERSTORMS HAVE BEEN AFFECTING PARTS OF GARFIELD AND SOUTHERN VALLEY COUNTIES THIS EVENING WITH HAIL UP TO 2 INCHES IN DIAMETER. THE SEVERE THREAT WILL CONTINUE FOR THE NEXT FEW HOURS. NO UPDATES UNTIL THE THREAT OF SEVERE WEATHER WANES. CB PREVIOUS SHORT TERM... COOLER AIRMASS THAT MOVED IN LAST NIGHT BELOW 700 MB HAS PUT A CAP ON CONVECTION STARTING THIS AFTERNOON. THIS LOOKS TO BREAK AT LEAST SOMEWHAT BY EARLY EVENING. AIRMASS ALSO DRIED SLIGHTLY IN OUR WEST...RESULTING IN CONVECTIVE TEMPS WELL ABOVE FORECAST HIGHS. THE AIRMASS IS MORE UNSTABLE TO OUR SE...WITH 00Z FORECAST CAPES TO AROUND 4000 J/KG IN OUR SE ZONES. EXPECT MOST CONFECTION THOUGH FOR OUR AREA WILL BE ELEVATED...ARRIVING FROM THE SW FROM S MT AND N WY MOUNTAINS. SPC HAS ALL OF OUR AREA IN AT LEAST SLIGHT RISK OF SEVERE TSTORMS...OUR SE IN MODERATE RISK. THIS DESCRIBES SITUATION REASONABLY. WHILE INSTABILITY VARIES QUITE A BIT FROM NW TO SE ACROSS OUR CWA...SHEAR IS IMPRESSIVE ALL AREAS WITH 40KT OR GREATER 0-6 KM. SWODY1 AND SPC CHARTS DESCRIBE POSSIBILITY OF BOTH LARGE HAIL AND DAMAGING WINDS WITH SUPERCELLS...AW WELL AS POSSIBLE MCS..AND BOW ECHOES. ADDED MENTION OF HEAVY RAINFALL TOO...ALTHOUGH BEST THREAT IS IN OUR SE. APPEARS TO BE A WEAK SHORTWAVE INTO OUR SE THIS EVE...THEN ANOTHER LATE TONIGHT IN OUR NW...BUT OVERALL UPPER SUPPORT AND TRIGGERING MECHANISMS ARE NOT GREAT. MOS POPS ALL SEEM TOO HIGH. SURFACE GRADIENTS TIGHTENING WITH DEVELOPING SURFACE LOW OVER WY HAVE BROUGHT E WINDS UP TO 20 MPH SO WILL ISSUE LAKE WIND ADVISORY FOR REMAINDER OF THE NIGHT. MODELS IN GOOD AGREEMENT WITH THE OVERALL PATTERN. CLOSED UPPER LOW OVER VANCOUVER ISLAND TO MOVE E THRU S CANADA INTO TUE. MOST PRECIP STAYS IN CANADA. TROUGH EXTENDING FROM THE LOW MOVES ACROSS OUR N. AT THE SAME TIME THOUGH...A DRY SLOT ENTERS OUR AREA FROM THE W. WILL KEEP SIGNIFICANT POPS CONFINED TO OUR N. MODELS DO INCREASE LOWER LEVEL GRADIENTS A LOT...WITH 850 MB WINDS UP TO 40 KT IN THE EVENING...RESULTING IN WINDY WEATHER AND A LIKELY POSSIBLE LAKE WIND ADVISORY MON EVE. THIS WILL EXIT THE AREA WITH WEAK HIGH PRESSURE AND RIDGING ALOFT FOR SUNNY SKIES TUE. SIMONSEN .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... GOOD MODEL CONSISTENCY CONTINUES. UPPER RIDGE WILL BE THE DOMINANT PLAYER THROUGH THE PERIOD...MAKING FOR WARMING TEMPERATURES. SOUTHWEST FLOW ALOFT DEVELOPS BY LATE IN THE WEEK...CREATING THE POTENTIAL FOR THUNDERSTORMS. THIS IS ALL WELL HANDLED IN GOING FORECAST. THUS MADE ONLY MINOR TWEAKS. GILCHRIST MODELS ARE IN DECENT AGREEMENT TONIGHT WITH SOME SUBTLE DIFFERENCES. THE EXTENDED FORECAST FEATURES AN UPPER RIDGE THAT BUILDS INTO MONTANA ON WEDNESDAY. THE RIDGE AXIS MOVES INTO EASTERN MONTANA ON THURSDAY AND BECOMES AN OMEGA BLOCK. THE RIDGE THEN SITS OVER EASTERN MONTANA FOR A FEW DAYS AND MIGHT MOVE AS FAR EAST AS THE DAKOTAS NEXT WEEKEND. WHEN BLOCKING PATTERNS SET...WEATHER SYSTEM TEND TO SIT STILL. GFS APPEARS TO THE FURTHER EAST THAN THE ECMWF WITH THE RIDGE AXIS NEXT WEEKEND. THE OMEGA BLOCKING PATTERN WILL HAVE UPPER LOWS OVER QUEBEC AND OFF THE WASHINGTON AND BRITISH COLUMBIA COAST THROUGH NEXT WEEKEND. SURFACE HIGH WILL PROVIDE DRY AND COOL WEATHER TUESDAY NIGHT AND WEDNESDAY. THE HIGH MOVES TO THE EAST ON WEDNESDAY ALLOWING EAST WINDS TO DEVELOP. WITH A SURFACE TROUGH TO THE WEST UNTIL NEXT WEEKEND...EXPECT SEVERAL DAYS OF EAST WINDS OVER THE FORECAST AREA. UPPER LEVEL DISTURBANCES SPINNING OFF THE UPPER LOW TO THE WEST WILL MOVE THROUGH MONTANA FROM TIME TO TIME BRINGING A FEW THUNDERSTORMS WITH IT. WILL GENERALLY BROADBRUSH A SLIGHT CHANCE OF THUNDERSTORMS FROM THURSDAY AFTERNOON ONWARD IN THE EXTENDED. THE SURFACE TROUGH IS EXPECTED TO EVENTUALLY MOVE TOWARDS EASTERN MONTANA NEXT WEEKEND BRINGING A THERMAL RIDGE WITH WARMER TEMPERATURES. FORRESTER && .AVIATION... LOOK FOR MID AND HIGH LEVEL CLOUDS ACROSS THE AREA THROUGH MOST OF THE DAY MAKING FOR WIDESPREAD VFR CONDITIONS. HOWEVER SCATTERED SEVERE THUNDERSTORM ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS EAST CENTRAL MONTANA...POTENTIALLY IMPACTING THE KGDV AND KSDY TERMINALS WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF NORTHEAST MONTANA DURING THE SAME PERIOD. SCATTERED THUNDERSTORMS WILL CONTINUE INTO MONDAY WHICH MAY LOWER VISIBILITY AND CEILINGS TO IFR LEVELS AT TIMES. EXPECT EAST TO NORTHEAST WINDS 15 TO 25 KNOTS TODAY AND TONIGHT. PLEASE SEE TAFS FOR DETAILS. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 4 AM MDT TUESDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 24, 2:58 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 258 PM MDT SUN JUN 24 2007 MTZ022>027-252100- GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 258 PM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON AND EVENING THERE IS THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINS CAN BE EXPECTED WITH ANY THUNDERSTORMS THAT DO DEVELOP. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>021-059>062-252100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 258 PM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON AND EVENING THERE IS THE POTENTIAL FOR ISOLATED THUNDERSTORM DEVELOPMENT. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINS. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR DETAILS. THERE IS ALSO A LAKE WIND ADVISORY IN EFFECT FOR FORT PECK LAKE. PLEASE SEE GTFNPWGGW FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 24, 8:19 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
819 PM MDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 11 SSE DEVILS CREEK REC 47.47N 107.54W
06/24/2007 E2.00 INCH GARFIELD MT TRAINED SPOTTER
STARTING TO COVER GROUND
&&
MATTMLocal storm report, Jun 24, 8:28 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
828 PM MDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 14 SW BRUSETT 47.28N 107.48W
06/24/2007 E0.75 INCH GARFIELD MT PUBLIC
&&
MATTMLocal storm report, Jun 24, 8:47 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
847 PM MDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 N BRUSETT 47.47N 107.27W
06/24/2007 E1.25 INCH GARFIELD MT CO-OP OBSERVER
HAIL NOT COVERING THE GROUND, HEAVY RAIN ESTIMATED AT 1/2
TO 3/4 INCH
&&
MATTMLocal storm report, Jun 24, 8:51 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
851 PM MDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 2 W BRUSETT 47.42N 107.31W
06/24/2007 E1.75 INCH GARFIELD MT TRAINED SPOTTER
MAINLY PEA SIZE WITH SOME PING PONG BALL AND GOLF BALL
SIZE HAIL
&&
MATTMThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:59 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 61 min |
| Jun 24, 8:33 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 3 hr |
| Jun 24, 8:58 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 62 min |
| Jun 24, 9:58 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 62 min |
| Jun 24, 10:07 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jun 24, 10:57 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Roosevelt, Valley | 63 min |
| Jun 24, 10:58 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jun 24, 11:37 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 53 min |
| Jun 24, 11:39 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt, Sheridan | 66 min |
| Jun 25, 12:14 AM MDT | Flash Flood Warning | GGW | Dawson, Richland | 3 hr |
| Jun 25, 12:27 AM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 63 min |
| Jun 25, 9:44 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 51 min |
Nearby
Tornado Warnings in Montana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.